Hello Guest
Prostate Issues - anyone?
« on: January 21, 2014, 01:59:47 AM »
No, I'm not posting in the wrong board.
I'm hoping someone else has had something similar. 44YO Male. I've had Crohn's for about 15 years, and had surgery 2 years ago to remove 18" of horrible, constricted intestine.
Currently taking 6MP (Mercaptopurine), Entocort and Pentasa as weekly Humira injections were no longer working.
About 6 months ago my bloodwork showed an elevated PSA level. First urologist immediately wanted to take biopsies, but no one is shoving sharp needles through my rectal wall and into my prostate without checking with my Gastro first.
Second urologist looked at the big picture and wonders if it could be Crohn's related. PSA level has dropped some now, but I have a follow up appointment in a month. I also have some pain between my scrotum and the top of my leg.
Anyone else had anything like this - elevated PSA due to Crohn's?
« Last Edit: September 28, 2018, 02:59:12 PM by admin »

deleted

*
Re: Prostate Issues - anyone?
« Reply #1 on: January 21, 2014, 02:19:48 AM »
[deleted]
Re: Prostate Issues - anyone?
« Reply #2 on: January 21, 2014, 09:27:46 AM »
Entocort has a rare side-effect that can cause swelling around the prostate (you can guess how I know that). You can test this by lowering/raising your entocort dosage (under medical supervision) to see the effects.
Re: Prostate Issues - anyone?
« Reply #3 on: January 22, 2014, 12:01:41 AM »
Entocort has a rare side-effect that can cause swelling around the prostate (you can guess how I know that). You can test this by lowering/raising your entocort dosage (under medical supervision) to see the effects.
Interesting - can you share any more information?
Re: Prostate Issues - anyone?
« Reply #4 on: January 23, 2014, 02:53:40 PM »
Interesting - can you share any more information?
Basically, I was on Entocort for several months. Immediately on taking it, I noticed my pissing went from normal to pissing like a horse over the first two days. Then it changed, and I started need to go to the toilet more and more often, especially if I was sitting down. After doing some research I discovered that budesonide can cause swelling around the prostate (damned if I can find the web-page showing it though), and may be linked to an enlarged prostate (no in-depth study done).
During my course, if I tapered down things improved, and if I went to the full 9mgs things got much worse again.
I have recently gone off Entocort and all my urinary symptoms are clearing up as a result.
Re: Prostate Issues - anyone?
« Reply #5 on: January 27, 2014, 06:52:37 PM »
Get the biopsies taken! I've just gone through the whole PSA, CT scan, cystoscopy and finally biopsies in the last month and whilst the cystoscopy was a bit sore at least I'll soon know if anything is wrong. Seriously, I'd risk a flare to have the peace of mind that my prostate was healthy.
Re: Prostate Issues - anyone?
« Reply #6 on: January 27, 2014, 09:45:12 PM »
Basically, I was on Entocort for several months. Immediately on taking it, I noticed my pissing went from normal to pissing like a horse over the first two days. Then it changed, and I started need to go to the toilet more and more often, especially if I was sitting down. After doing some research I discovered that budesonide can cause swelling around the prostate (damned if I can find the web-page showing it though), and may be linked to an enlarged prostate (no in-depth study done).
During my course, if I tapered down things improved, and if I went to the full 9mgs things got much worse again.
I have recently gone off Entocort and all my urinary symptoms are clearing up as a result.
If you find the research I'd appreciate a linkie...
Re: Prostate Issues - anyone?
« Reply #7 on: January 27, 2014, 09:46:10 PM »
Get the biopsies taken! I've just gone through the whole PSA, CT scan, cystoscopy and finally biopsies in the last month and whilst the cystoscopy was a bit sore at least I'll soon know if anything is wrong. Seriously, I'd risk a flare to have the peace of mind that my prostate was healthy.
It's been a worrying few months, that's for sure.
Next Urologist apt is in next month, with a PSA two weeks before that.